MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MICROBIOLOGICAL SPECIMEN COLLECTION AND TRANSPORT DEVICE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MICROBIOLOGICAL SPECIMEN COLLECTION AND TRANSPORT DEVICE
Catalog Number 446255
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Laceration(s) (1946)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.No lot # provided.Device manufacture date: unknown.Investigation summary: bd molecular quality investigated an end user, affirm atts glass user injury (finger puncture) during dispense of specimen at an affirm testing facility.It was confirmed that the end user found glass in the specimen collection tube.It was determined that the affirm collection site was not following the affirm atts package insert or affirm collection poster instructions.The collection site was crushing the atts glass ampule (as instructed), opening the atts cap and pouring the glass into the affirm sample collection tube (not instructed).The affirm package insert and affirm collection poster does not instruct collection sites to open the atts vial and pour the glass into the collection tube.Bd has completed an update to the affirm collection poster to provide further clarification on the instructions for use with affirm atts.Bd molecular quality will continue to closely monitor for trends associated with affirm atts glass injury.
 
Event or Problem Description
It was reported that while using a bd affirm¿ vpiii ambient temperature transport system the technician was placing the sample tube into the device when sharp pieces of the glass ampule penetrated the wall of the device and cut the finger of the technician resulting in exposure to patient sample.The technician received a medical evaluation and was treated for exposure to bloodborne pathogens at an urgent care facility.

Brand Name
BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM
Common Device Name
MICROBIOLOGICAL SPECIMEN COLLECTION AND TRANSPORT DEVICE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7946720
Report Number9610847-2018-00327
Device Sequence Number930921
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public30382904462551
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number446255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;